MAUDE Adverse Event Report: ARTHREX, INC. SUTR ANCH,BIO-COMP S-TAK; BONE FIXATION SCREW/PLATE

ARTHREX, INC. SUTR ANCH,BIO-COMP S-TAK; BONE FIXATION SCREW/PLATE
Model Number SUTR ANCH,BIO-COMP S-TAK
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 12/11/2023, it was reported by an arthrex subsidiary employee that an ar-1934bcf-2-1 biocomposite suturetak anchor broke during insertion.The case was completed by removing all the broken fragments and using another ar-1934bcf-2-1 biocomposite suturetak.This was discovered during a ligament talus reinforced fixed suture procedure on (b)(6) 2023.The procedure was delayed twenty minutes; however, no additional anesthesia was needed, and the patient suffered no negative effects on or after the procedure.
 
Additional Manufacturer Narrative
Complaint allegation is confirmed.One unpackaged, ar-1934bcf-2-1, sutr anch, bio-comp s-tak serial/batch number (b)(6), was received for investigation.Visual inspection noted that the anchor of the device was damaged/broken.The most likely cause can be attributed to improper bone preparation; misaligned insertion; or prying/leveraging the device during use.Dfu-0054-eo_5: g; precautions; 6 states the following: "anchors loaded on flexible drivers: the drill guide tip must remain in contact with the bone surface during the drilling and implant impaction steps of the procedure.Failure to do so may result in difficulty seating the implant to its intended depth.Avoid excessive impaction during anchor insertion as this could lead to inserter damage and/or breakage.If insertion resistance is encountered, do not impact harder.Replace the implant and repeat the drilling/insertion process.".

Brand Name
SUTR ANCH,BIO-COMP S-TAK
Common Device Name
BONE FIXATION SCREW/PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18452510
Report Number1220246-2024-00122
Device Sequence Number20606041
Product Code MAI
UDI-Device Identifier00888867097018
UDI-Public00888867097018
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K140855
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSUTR ANCH,BIO-COMP S-TAK
Device Catalogue NumberAR-1934BCF-2-1
Device Lot Number15022021
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2023
Supplement Date Received by Manufacturer07/30/2024
Initial Report FDA Received Date01/05/2024
Supplement Report FDA Received Date08/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown